Wildfire, Creek
- When
- July 26, 12:00 PM CST to 10:00 PM CST
- Where
- Creek forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that was started on the outskirts of Sapulpa. An Oklahoma Army National Guard UH-60 Blackhawk with a 660-gallon bucket assisted the Sapulpa, Glenpool and Berryhill Fire Departments fight the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that was started on the outskirts of Sapulpa. An Oklahoma Army National Guard UH-60 Blackhawk with a 660-gallon bucket assisted the Sapulpa, Glenpool and Berryhill Fire Departments fight the fire. This fire burned in excess of 300 acres and resulted in evacuations of homes and businesses, ultimately none of which were affected due to the efforts of the fire fighters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 26, 9:44 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1044 AM CDT TUE JUL 26 2011
.DISCUSSION...
RESIDUAL SHOWERS SOUTHEAST OK IN DIURNAL
DOWNTREND AT THIS TIME. POPS ELIMINATED
THIS AFTERNOON...EXCEPT FAR SOUTHEAST OK
AREA. TEMP LOWERED SLIGHTLY SOUTH OF I40
DUE TO CLOUD COVER... OTHERWISE NOT MUCH
CHANGE. HOT...AND HOTTER TOMORROW.
GW
&&
.PREV DISCUSSION... /ISSUED 637 AM CDT TUE JUL 26 2011/
DISCUSSION...
QUICK UPDATE TO COVER NARROW BAND ONGOING SHRA
ISOLATED TSRA.
PREV DISCUSSION... /ISSUED 620 AM CDT TUE JUL 26 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A NARROW
BAND OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA WILL
LIKELY MISS ALL TAF SITES THIS MORNING BEFORE IT DISSIPATES. MID
LEVEL CLOUDINESS WILL GRADUALLY THIN TODAY BUT IT MAY BE MID TO
LATE AFTERNOON BEFORE IT SCATTERS OUT AT KMLC.
PREV DISCUSSION... /ISSUED 407 AM CDT TUE JUL 26 2011/
DISCUSSION...
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE TO PUSH
SOUTH ACROSS EASTERN OKLAHOMA EARLY THIS MORNING. WILL CARRY A
SLIGHT POP THROUGH THE MORNING HOURS FOR THIS ACTIVITY.
THE RIDGE OF HIGH PRESSURE BECOMES THE DOMINATE FEATURE OVER THE
SOUTHERN PLAINS THROUGH THE SHORT TERM FORECAST. SOUTHERLY WINDS
ALONG WITH INCREASING AFTERNOON 850-MB TEMPS THE NEXT FEW DAYS
WILL ALLOW FOR DANGEROUS HEAT CONDITIONS TO REDEVELOP AND CONTINUE
THROUGH THE WEEK. STAYED WITH PERSISTENCE BY GOING ABOVE GUIDANCE
FOR TEMPS. WILL CONTINUE THE CURRENT HEAT HEADLINES AS HEAT
INDICES IN THE 105 TO 115 DEGREE RANGE ARE POSSIBLE FOR THE
EXCESSIVE HEAT WARNING LOCATIONS AND 105 TO 110 DEGREE RANGE FOR
THE HEAT ADVISORY LOCATIONS.
LATEST ECMWF/GFS RUNS ARE INDICATING A WEAK UPPER LEVEL WAVE
PUSHING NORTHWARD FROM THE GULF TOWARDS THE RED RIVER DURING THE
THURSDAY NIGHT/FRIDAY TIME FRAME...WITH PRECIP SPREADING INTO THE
CWA FRIDAY INTO THE WEEKEND. WILL CARRY POPS FOR THE DAYTIME HOURS
FRIDAY/SATURDAY/SUNDAY...WITH THE HIGHER CHANCES BEING ACROSS THE
HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
TEMPS DURING THE TIME FRAME COULD BE A COUPLE DEGREES COOLER FROM
ANY PRECIP THAT BREAKS OUT...THOUGH AROUND AND JUST OVER 100
DEGREES REMAINS POSSIBLE.
THE RIDGE OF HIGH PRESSURE THEN REBUILDS BACK OVER THE REGION FOR
THE START OF THE NEXT WORK WEEK WITH HOT TEMPERATURES ACROSS THE
REGION. WILL CONTINUE TO MONITOR LATEST TRENDS FOR POSSIBLE HEAT
HEADLINES INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 104 80 106 81 / 10 0 0 0
FSM 103 79 106 80 / 10 0 0 0
MLC 102 79 105 80 / 10 0 0 0
BVO 102 77 105 76 / 10 0 0 0
FYV 98 73 100 74 / 10 0 0 0
BYV 98 74 99 75 / 10 10 0 0
MKO 101 78 105 79 / 20 0 0 0
MIO 100 77 102 77 / 10 0 0 0
F10 103 78 105 79 / 10 0 0 0
HHW 100 77 103 78 / 30 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 10 PM SATURDAY FOR OKZ069.
AR...HEAT ADVISORY UNTIL 10 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...21
LONG TERM....18HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1246 PM CDT TUE JUL 26 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1233 PM CDT TUE JUL 26 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...PRIMARILY WEST OF HIGHWAY 75. DISCUSSION... TEMPERATURES WILL REACH 98 TO 104 DEGREES IN MOST PLACES THIS AFTERNOON. HEAT INDICES WILL MAX OUT IN THE 105 TO 112 RANGE. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN EFFECT. MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT AND SOUTH WINDS AROUND 10 MILES AN HOUR WILL CREATE A 35 TO 40 FIRE SPREAD INDEX AT LOCATIONS WEST OF HIGHWAY 75 IN OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... DANGEROUS HEAT WILL CONTINUE WITH AFTERNOON HIGH TEMPERATURES RANGING FROM 98 TO 107 ACROSS MOST OF THE AREA EACH DAY. HEAT INDICES WILL CLIMB INTO THE 105 TO 115 DEGREE RANGE EACH AFTERNOON. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN EFFECT THROUGH SATURDAY EVENING...AND WILL LIKELY BE EXTENDED FURTHER OUT IN TIME AS THE RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE AT LEAST THROUGH THE EARLY PART OF NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE WILL MOVE NORTHWEST FROM THE GULF OF MEXICO INTO NORTHERN TEXAS BY THE WEEKEND. THIS COULD ALLOW A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP FRIDAY THROUGH SUNDAY...WITH THE HIGHEST CHANCES IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338302.